Jump to content

Recommended Posts

Hey everyone,

I am brand spankin new here but I've been lurking for some time. The reason I decided to finally join is that I am in the middle of a major med change for the first time in a very long time. I've been doing really well on 300 mg of Anafranil (for OCD), 200 mg of Zoloft (PTSD), 600 mg of Seroquel and 1500 mg of Lithium (Bipolar I).

Over the last several weeks I've started having auditory and visual hallucinations. I just came off of the Zoloft completely and increased my Lithium from 1500 to 1800 mg. I metabolize meds much differently than the average person so I tend to need much higher doses.

This week I am going to be switching from Seroquel to Latuda because I have gained a significant amount of weight with Seroquel and I've also had some issues with some of my blood counts. The increase in Lithium and elimination of Zoloft have helped tremendously and I am excited to be able to eliminate a med from my daily requirements.

I guess this is where my question comes in. I know that there is NO POSSIBLE way for anyone to know how well I may or may not do on Latuda but I have been up in the air between that and Saphris. My psychiatrist is awesome and she ultimately leaves the decision up to me.

I was wondering if anyone had any opinions on Latuda vs. Saphris. I know if I try one and don't get relief I have a couple of other options. I've tried Abilify and Risperdol in addition to the Seroquel.

I've looked into Geodon but I will have to pay out of pocket for that as my psychiatrist no longer receives samples for it.

Does ANYONE out there have any thoughts or opinions on my choice to go with Latuda? Any info would be greatly appreciated!

Link to comment
Share on other sites

Latuda has been great; for me personally, it doesn't help my moods stay calmed down as well as other antipsychotics, but psychosis-wise, it works like a charm. I was on Saphris and experienced extreme sedation and irritability, so it didn't work for me. For me, Latuda feels a lot like Geodon...and it's great to not have an increased appetite. Worst side effects I've had was a little nausea sometimes or some restlessness, but really it wasn't so bad. Latuda is my favorite by far. I used to love Geodon most, but it had way too much akathesia for me. You may do well on it. But as you said, no one knows how anyone will react.

Link to comment
Share on other sites

I haven't tried Latuda so I cannot make a comparison, but when I tried Saphris while IP I had an allergic reaction. My tongue swelled, my doctors couldn't understand what I was saying, I was drooling profusely, and I was so sedated. So I quit it immediately.

Link to comment
Share on other sites

Guest Vapourware

I haven't tried Latuda either because it's not available in my country, but I did try Saphris and it did nothing for my symptoms. Actually, my symptoms came back while I was on it, so I was taken off. I also found Saphris very sedating - I think it was the most sedating of the meds that I've tried. I would be asleep in about 30mins after taking the drug.

The taste of Saphris is not as horrid as reports may suggest, or at least that was my experience.

I guess it's really hard when you are given a choice between medication, because you're right, no-one can predict how you would go with a med. I guess my advice would be to look at the potential side effects of both meds and see which one you might tolerate more. That might help with making the choice.

Link to comment
Share on other sites

Thanks very much for the responses. After researching the side effects from many different sources I've decided to go ahead and try Latuda. My main concern with both meds is that neither will really treat my symptoms but I won't know until I try. If it doesn't work or I have unbearable side effects than I'll try something else. This med roller coaster that any of us seem to be on quite often is exhausting. Thanks again for the input! I'm finding this forum really useful so I think I'll be sticking around :)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...